MAUDE Adverse Event Report: NUVASIVE, INC. RELINE; SURGICAL SCREWDRIVER, REUSABLE

NUVASIVE, INC. RELINE; SURGICAL SCREWDRIVER, REUSABLE
Model Number 10000751
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the final driver broke off when the surgeon tried the final tightening of the locking screw to connect the spinal rod to the spinal screw.After removing the fragments and tightening with another driver, the surgery was completed.There was no other adverse patient consequences reported.This event occurred in japan.
 
Additional Manufacturer Narrative
The device is unavailable for evaluation.The root cause cannot be determined at this time.A supplemental report will be submitted upon receipt of additional information to support this investigation.
 
Event or Problem Description
It was reported that the tip of the reline final driver broke off when the surgeon tried the final tightening of the locking screw to connect the spinal rod to the spinal screw.After removing the fragments and tightening with another driver, the surgery was completed.No other adverse patient consequences reported.
 
Additional Manufacturer Narrative
The investigation revealed a complaint reporting that a reline final driver broke off when the surgeon tried the final tightening.The subject device was not returned for evaluation; however, photographs of the device were included in the complaint.The photographs included were used to confirm the reported event.A visual evaluation of the images provided allowed for confirmation of the driver distal tip being fractured off of the shank, as reported.The tip was fractured leaving a sub-flush crater consistent with off angle force and/or wear fatigue.No associated torque handle information was provided, and it is unknown if the surgeon utilized free hand tightening.A risk review determined that the severity and rate of occurrence documented in the reported event do not exceed the post-mitigated severity, and failure mode probability, estimated in the risk management file.Following review, no new risk was identified.Labeling, manufacturing, and complaint history reviews were completed with no deficiencies, discrepancies, or adverse trends identified.Complaint monitoring will continue and additional action will be taken in the event that an adverse trend is identified.No additional action is planned at this time.

Brand Name
RELINE
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23935118
Report Number2031966-2025-00172
Device Sequence Number20240328
Product Code LXH
UDI-Device Identifier00887517513724
UDI-Public887517513724
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10000751
Device Lot NumberNM4310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date12/31/2025
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age80 YR
Patient SexMale